Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 246, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 26, 2016, 3:55 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 26, 2016, 4:42 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WUUS54 KAMA 262055
SVRAMA
TXC087-129-262230-
/O.NEW.KAMA.SV.W.0246.160726T2055Z-160726T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 530 PM CDT
* AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELIA
LAKE... OR 9 MILES EAST OF CLARENDON...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON...HOWARDWICK...HEDLEY...LELIA LAKE AND GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3499 10109 3516 10106 3514 10045 3475 10049
3475 10109
TIME...MOT...LOC 2055Z 020DEG 9KT 3494 10073
HAIL...1.00IN
WIND...60MPH
$$
LFM3 follow-up statements
283
WWUS54 KAMA 262114
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT TUE JUL 26 2016
TXC087-129-262230-
/O.CON.KAMA.SV.W.0246.000000T0000Z-160726T2230Z/
COLLINGSWORTH TX-DONLEY TX-
414 PM CDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN COLLINGSWORTH AND DONLEY COUNTIES...
AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LELIA
LAKE...OR 8 MILES EAST OF CLARENDON...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CLARENDON...HOWARDWICK...HEDLEY...LELIA LAKE AND GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3496 10097 3509 10095 3506 10046 3475 10049
3475 10100
TIME...MOT...LOC 2113Z 020DEG 9KT 3490 10075
HAIL...1.00IN
WIND...60MPH
$$
LFM909
WWUS54 KAMA 262131
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT TUE JUL 26 2016
TXC087-129-262230-
/O.CON.KAMA.SV.W.0246.000000T0000Z-160726T2230Z/
COLLINGSWORTH TX-DONLEY TX-
431 PM CDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...
AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELIA
LAKE...OR 8 MILES SOUTHEAST OF CLARENDON...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CLARENDON...HEDLEY AND LELIA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3496 10092 3496 10082 3495 10047 3475 10049
3475 10095
TIME...MOT...LOC 2131Z 020DEG 9KT 3486 10077
HAIL...1.00IN
WIND...60MPH
$$
LFM018
WWUS54 KAMA 262142
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT TUE JUL 26 2016
TXC087-129-262152-
/O.CAN.KAMA.SV.W.0246.000000T0000Z-160726T2230Z/
COLLINGSWORTH TX-DONLEY TX-
442 PM CDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3496 10092 3496 10082 3495 10047 3475 10049
3475 10095
TIME...MOT...LOC 2139Z 020DEG 9KT 3483 10078
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:29 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 26, 3:29 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 329 PM CDT TUE JUL 26 2016 .DISCUSSION... An upper level 594 decameter high pressure system sitting over the 4 corners region will continue to provide east to northeast flow across the Panhandles. As we go through the rest of the work week, a 500 hPa northwesterly flow will return to the region as a low amplitude meridional flow returns to the central CONUS. In-conjunction with a south to southeast surface flow that will bring higher Td's to the region, latest 26/12Z shows diurnally driven convection with any localized convergent boundaries across the Panhandles with the best chances across the eastern Panhandle with the highest moisture values. Some of the models are hinting at some more substantial QPF for the eastern OK Panhandle and northeastern TX Panhandle as a shortwave trough over western KS near s surface stationary boundary develops a region of mid level PVA that will move SE in the NW flow and provide an enhanced chance of precipitation in the eastern Panhandles late Thursday night into Friday morning. SBCAPE values from latest 12Z model data does show a range between 1000-1550 J/Kg, however, 0-6 km shear is very limited. Further updates will be made to the forecast as we get closer to the event. Otherwise, as we go Friday afternoon into the weekend, the upper level high pressure will move east over our region bring tranquil weather back into the region. Temperatures will continue to remain above average as we go through the next several days. LFM && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 94 69 96 70 / 20 20 20 10 20 Beaver OK 69 96 69 96 69 / 10 20 20 10 30 Boise City OK 66 93 66 95 65 / 20 20 20 10 20 Borger TX 72 96 73 98 72 / 20 20 20 10 20 Boys Ranch TX 69 95 68 98 71 / 20 20 20 10 10 Canyon TX 69 94 68 96 69 / 20 20 20 10 10 Clarendon TX 70 93 70 96 71 / 20 20 20 20 10 Dalhart TX 67 95 65 97 68 / 20 20 20 10 10 Guymon OK 68 97 68 95 69 / 10 20 20 10 30 Hereford TX 67 93 68 96 69 / 20 20 20 10 10 Lipscomb TX 69 94 69 97 70 / 10 20 20 20 30 Pampa TX 68 93 68 95 70 / 20 20 20 10 20 Shamrock TX 71 94 71 97 71 / 10 20 20 20 20 Wellington TX 72 95 72 99 72 / 20 20 20 20 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 2/29
Hazardous weather outlook, Jul 26, 3:42 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE JUL 26 2016 OKZ001>003-TXZ001>020-271100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 342 PM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY THROUGH TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES REMAIN IN THE FORECAST WEDNESDAY THROUGH FRIDAY FOR THE ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. WHILE A FEW STORM MAY BECOME STRONG...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 3:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT TUE JUL 26 2016 TXZ019-020-262115- DONLEY TX-COLLINGSWORTH TX- 333 PM CDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH AND DONLEY COUNTIES UNTIL 415 PM CDT... AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF MCLEAN...OR 20 MILES NORTHEAST OF CLARENDON...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARENDON...HOWARDWICK...HEDLEY...LELIA LAKE... QUAIL AND GREENBELT LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3512 10090 3514 10046 3475 10031 3475 10101 TIME...MOT...LOC 2033Z 356DEG 12KT 3507 10057 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:19 PM CDT | Special Weather Statement | AMA | Hartley | 26 min |
| Jul 25, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 40 min |
| Jul 25, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 36 min |
| Jul 26, 3:33 PM CDT | Special Weather Statement | AMA | Donley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.